Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 42, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 22, 2018, 4:24 AM CDT for Bexar County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2018, 4:24 AM CDT (09:24 UTC)
- Expired
- Sep 22, 2018, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 38 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 5:29 AM CDT | FLASH FLOOD | 2 N Terrell Hills, TX | THERE ARE SEVERAL LOW WATER CROSSINGS FLOODED AND CLOSED FROM THE NORTH-CENTRAL TO NORTHWEST SIDE OF BEXAR COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1928 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
625
WGUS54 KEWX 220924
FFWEWX
TXC029-221200-
/O.NEW.KEWX.FF.W.0042.180922T0924Z-180922T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
424 AM CDT SAT SEP 22 2018
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Central and Eastern Bexar County in south central Texas...
* Until 700 AM CDT
* At 423 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of
rainfall will be possible. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma, San
Antonio Int Airport, Stinson Municipal Airport, Randolph AFB,
Kirby, Alamo Heights, Windcrest, Terrell Hills, Olmos Park, St.
Hedwig, Elmendorf, China Grove, Calaveras Lake, Zuehl and Converse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets, and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 2917 9856 2918 9861 2919 9862 2975 9841
2972 9838 2973 9835 2972 9834 2970 9838
2967 9838 2965 9834 2962 9834 2956 9830
2954 9826 2955 9826 2955 9823 2949 9819
2950 9818 2948 9812 2946 9812 2911 9841
$$
RUNYENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 4:00 AM CDT, 24 minutes earlier.
Area forecast discussion, Sep 22, 4:00 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 400 AM CDT Sat Sep 22 2018 .SHORT TERM (Today through Sunday)... Cold front encountering a tropically moist airmass with PWs of 2 to 2.5 inches has generated an eastward moving band of showers and thunderstorms with embedded heavy rains. The band is moving out of the Hill Country into the I-35 corridor. Have cancelled the Flash Flood Watch for most of the Hill Country and all of the Edwards Plateau where rains have ended. Have maintained the far southeastern Hill Country and added Bexar and Comal counties where the heaviest rains are ongoing. The band will move east of the I-35 corridor by sunrise to near the Coastal Plains by midday. Have shifted the POPs and heavy rain accordingly. Expect the heaviest rains to shift east of our area during the afternoon. A mid level low will move into South Central Texas tonight and may cause the front to drift back northwest a little. A moist airmass lingers east of these features and have low POPs mainly east of I-35 tonight into Sunday and added the Hill Country on Sunday in proximity to the mid level low. && .LONG TERM (Sunday Night through Friday)... The mid level low lingers early next week while the front dissipates. The deepest moisture remains across eastern areas keeping low POPs there. The mid level low fills and dissipates underneath a broad upper level trough mid to late week. Deeper moisture spreads to most areas with low POPs returning to most areas. There is a potential of a front drifting into Central Texas which could enhance rainfall. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 68 84 69 88 / 30 20 20 10 20 Austin Bergstrom Intl Airport 82 68 84 69 88 / 30 20 20 10 20 New Braunfels Muni Airport 83 68 85 68 89 / 30 10 20 10 20 Burnet Muni Airport 77 65 80 67 85 / 10 20 20 10 20 Del Rio Intl Airport 81 67 85 67 88 / 10 - - - - Georgetown Muni Airport 80 67 82 68 87 / 50 30 20 20 20 Hondo Muni Airport 83 67 85 68 88 / 10 10 10 - 10 San Marcos Muni Airport 82 67 84 68 88 / 30 10 20 10 20 La Grange - Fayette Regional 85 69 86 71 89 / 80 30 30 20 20 San Antonio Intl Airport 82 67 85 68 87 / 20 10 10 - 10 Stinson Muni Airport 84 69 86 69 88 / 30 10 10 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 PM CDT this afternoon for Bandera-Bexar- Blanco-Comal-Kendall-Medina. && Mesoscale/Aviation...Runyen Synoptic/Grids...04
Hazardous weather outlook, Sep 21, 4:41 AM CDT, 23 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 441 AM CDT Fri Sep 21 2018 TXZ171>173-183>194-202>209-217>225-228-221000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 441 AM CDT Fri Sep 21 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated to scattered showers and thunderstorms are possible today. More numerous showers and storms are expect to develop tonight across portions of the Hill Country and Rio Grande. Pockets of locally heavy rainfall tonight across this region could lead to flooding issues. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The threat for numerous showers and storms will shift eastward on Saturday. Pockets of locally heavy rainfall could lead to minor flooding issues across the southern and eastern Hill Country, and along and east of the I-35 corridor on Saturday. .SPOTTER INFORMATION STATEMENT... While spotter activation is not anticipated, any reports of heavy rainfall or flooding are appreciated.
In the hours before
Local storm report, Sep 22, 1:38 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM FLASH FLOOD COUPLAND 30.46N 97.39W
09/22/2018 WILLIAMSON TX LAW ENFORCEMENT
THE TAYLOR POLICE DEPARTMENT RELAYED REPORTS
OF A FEW ROADS CLOSED IN TAYLOR AS WELL AS
ROADS CLOSED DUE TO HIGH WATER AROUND THE
COUPLAND AREA.
&&
PAYSpecial weather statement, Sep 22, 1:53 AM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
153 AM CDT SAT SEP 22 2018
TXZ173-220730-
Williamson TX-
153 AM CDT SAT SEP 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON COUNTY
UNTIL 230 AM CDT...
At 153 AM CDT, Doppler radar was tracking a strong thunderstorm near
Liberty Hill, or 10 miles west of Serenada, moving northeast at 30
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Georgetown, Serenada, Leander, Liberty Hill, Georgetown Dam, Andice,
Sun City and Seward Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 9773 3064 9760 3057 9791 3060 9792
3061 9793 3072 9797
TIME...MOT...LOC 0653Z 244DEG 24KT 3069 9786
RUNYENLocal storm report, Sep 22, 2:28 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM FLASH FLOOD 3 WSW BERTRAM 30.72N 98.10W
09/22/2018 BURNET TX LAW ENFORCEMENT
THE BURNET COUNTY SHERIFFS OFFICE REPORT
SEVERAL LOW WATER CROSSINGS FLOODED ALONG
COUNTY ROAD 330 IN SOUTHEAST BURNET COUNTY.
&&
PAYSpecial weather statement, Sep 22, 3:28 AM CDT, 56 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 328 AM CDT SAT SEP 22 2018 TXZ204-205-220-220900- Bexar TX-Atascosa TX-Medina TX- 328 AM CDT SAT SEP 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA... NORTHWESTERN ATASCOSA AND SOUTHWESTERN BEXAR COUNTIES UNTIL 400 AM CDT... At 328 AM CDT, Doppler radar was tracking a strong thunderstorm over Natalia, or near Devine, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Devine, Lytle, Somerset, Natalia, Lacoste, Pearson, Noonan, Von Ormy and Macdona. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2909 9893 2926 9902 2939 9873 2919 9862 TIME...MOT...LOC 0828Z 249DEG 28KT 2920 9890 RUNYEN
Local storm report, Sep 22, 3:32 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 AM FLASH FLOOD 2 NE LAKEHILLS 29.61N 98.93W
09/22/2018 BANDERA TX LAW ENFORCEMENT
LAW ENFORCEMENT INDICATED THAT PARK ROAD 37
WAS CLOSED DUE TO HIGH WATER IN A FEW
LOCATIONS.
&&
PAYLocal storm report, Sep 22, 4:18 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
418 AM CDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD 1 W CROSS MOUNTAIN 29.65N 98.68W
09/22/2018 BEXAR TX COUNTY OFFICIAL
THERE ARE MULTIPLE ROADS CLOSED ON THE
WESTERN AND NORTHWESTERN SIDE OF BEXAR
COUNTY DUE TO HEAVY RAIN AND WATER OVER THE
ROAD.
&&
PAYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:04 PM CDT | Special Weather Statement | EWX | Lee | 41 min |
| Sep 21, 9:39 PM CDT | Special Weather Statement | EWX | Lee | 51 min |
| Sep 21, 10:04 PM CDT | Areal Flood Advisory | EWX | Lee | 116 min |
| Sep 21, 10:50 PM CDT | Areal Flood Advisory | EWX | Lee, Travis, Williamson | 3 hr |
| Sep 21, 11:24 PM CDT | Special Weather Statement | EWX | Williamson | 51 min |
| Sep 21, 11:37 PM CDT | Flash Flood Warning | EWX | Williamson | 5 hr |
| Sep 22, 12:00 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 3 hr |
| Sep 22, 12:28 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Sep 22, 1:01 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 6 hr |
| Sep 22, 1:29 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Sep 22, 1:41 AM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Sep 22, 1:53 AM CDT | Special Weather Statement | EWX | Williamson | 37 min |
| Sep 22, 2:14 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Sep 22, 2:45 AM CDT | River Flood Warning | EWX | Williamson | 11 hr |
| Sep 22, 3:02 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 22, 3:12 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Sep 22, 3:28 AM CDT | Special Weather Statement | EWX | Medina | 32 min |
| Sep 22, 4:05 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| Sep 22, 4:28 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Sep 22, 4:33 AM CDT | Areal Flood Advisory | EWX | Comal, Hays | 3 hr |
| Sep 22, 5:11 AM CDT | River Flood Warning | EWX | Bandera | 4 hr |
| Sep 22, 5:22 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 113 min |
| Sep 22, 6:04 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Sep 22, 6:21 AM CDT | River Flood Warning | EWX | Bexar | 9 hr |
| Sep 22, 6:37 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 113 min |
| Sep 22, 8:48 AM CDT | River Flood Warning | EWX | Bexar | 36 hr |
| Sep 22, 8:48 AM CDT | River Flood Warning | EWX | Medina | 26 hr |
| Sep 22, 8:48 AM CDT | River Flood Warning | EWX | Bexar | 55 hr |
| Sep 22, 9:05 AM CDT | River Flood Warning | EWX | Frio | 3 days |
| Sep 22, 9:16 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Sep 22, 2:30 PM CDT | River Flood Warning | EWX | Val Verde | 22 hr |
| Sep 22, 2:35 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 24 hr |
| Sep 22, 6:59 PM CDT | River Flood Warning | EWX | Val Verde | 22 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.